MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, RIGHT, 5+17-HOLES, WITH TEMPLATE; IMPLANT

STRYKER LEIBINGER FREIBURG PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, RIGHT, 5+17-HOLES, WITH TEMPLATE; IMPLANT
Model Number 55-15920
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that a plate that was placed for reconstruction of a right mandibular tumor broke.There was revision surgery to replace the plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation results show that the postoperative plate fracture occurred through a bar, so the reported event could be confirmed.The measurable dimensions and chemical composition of the returned plate are in accordance with the specifications.The macroscopic appearance points to exceeding the material strength.That is confirmed by the deterioration of the anodization layer and the changes of the surface¿s structure in the area of the breakage.Strong plastic deformation with material bulging indicate high forces acted on the plate during application / removal.Further some marks/scratches are visible from instruments used in application.The fracture surfaces were partially leveled due to friction with the counterpart.The non-destroyed fracture surfaces (rest) show the appearance of a low cycle fatigue rupture.The fractographic investigation with sem shows a structure of a low cycle fatigue rupture with secondary cracks and in addition, swinging lines of a fatigue breakage are visible.All further information provided did not indicate any deviation from the user¿s instruction.Based on the performed investigation, there is no indication for an incorrectly working product or any systematic design, material, or manufacturing related issue.

Brand Name
PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, RIGHT, 5+17-HOLES, WITH TEMPLATE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
amelia kesti
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key13003835
Report Number0008010177-2021-00053
Device Sequence Number11236279
Product Code JEY
UDI-Device Identifier04546540356390
UDI-Public04546540356390
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number55-15920
Device Catalogue Number55-15920
Device Lot Number306577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown